MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR GST RELOAD GREEN; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR GST RELOAD GREEN; STAPLE, IMPLANTABLE
Catalog Number GCR40G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Sepsis (2067); Abdominal Distention (2601)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure the surgeon fired the product, didn't notice patient issues during the case but 7-9 days after the patient had became septic and when they came in to re-operate they noticed the staple line was open showing leaks.They used a new stapler and reinforced it with sutures to seal/prevent the leakage.Staple line was visualized during the initial surgery for patient and appeared normal and there were no issues experienced with the device during the initial surgery.
 
Additional Manufacturer Narrative
(b)(4).Date sent 5/13/2024.D4 batch # unk.B3: only event year known: 2024.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: how thick was the tissue? type or types of reloads used for the procedure? did the surgeon use one or multiple firings for transection? was the leak observed on the stump, proximal limb, or both? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/17/2024.Additional information received: patient was very old with co-morbidities.Patient had a hip surgery first, on lots of pain medication.Came into the er in pain.The surgeon went in and had to do a total colectomy open with ileostomy.The colon was so big he had to use the contour twice.Day 4 or 5 fever, abdominal distention and ileus.Ct scan showed leak.Took back into surgery.The rectal stump was widely open.Another contour was used and reinforced with sutures.This patient survived but all of the comorbidities were big and moved to hospice.

Brand Name
ECHELON CONTOUR GST RELOAD GREEN
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19297768
Report Number3005075853-2024-03557
Device Sequence Number15176522
Product Code GDW
UDI-Device Identifier10705036027478
UDI-Public10705036027478
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGCR40G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown